MAUDE Adverse Event Report: INION OY INION FREEDOMPIN¿

INION OY INION FREEDOMPIN¿
Model Number 1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Post Operative Wound Infection (2446)
Date of Event 08/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on information provided by the customer, it is probable that the patient's wound healing problems were caused by bacterial infection.The symptoms started shortly after the original operation, bacterial cultures were done from the wound which found bacteria and antibiotics, debridement and flap transfer resulted in wound healing.Bacterial infection is surgery-related risk, and this risk always exists when surgery is being performed, regardless which type of fixation implants are used.Bacteria can enter the body during or after surgery, potentially causing wound infection and biofilm can form on both metallic and biodegradable implants.A recent study by pilskog et al.2023 states that the most common complication after operative treatment of ankle fracture is fracture-related infection (fri, prevalence of 1.44-16%).In their study consisting of 1004 patients, the prevalence of fris was 9% (87/1004 patients), however healthy young patients (18 years of age) had low probability (1%) of developing fri, 50-year-old patients without any risk factors had a 3% probability of developing fri, but this risk doubled if the patient was a smoker (7%).Eighty-year-old patients had an 6% risk of developing fri, while old comorbid patients (>80 years of age with pad) had a very high probability (> 26%) of developing fri after surgical treatment for ankle fractures.The inion implants are provided sterile and the batch record review which was carried out showed that the sterilization dose and dimensional and mechanical properties of the lot to which the implants used in the operations belonged to were within the specification.Blister and pouch seals of the inspected packages passed for the visual inspection.Thus, the bacteria entering the body can be evaluated not to be related to inion implant sterility.Bioabsorbable implants can sometimes cause tissue reactions related to the implant material degradation.However typically implant material degradation related inflammatory tissue reactions occur much later than in this case, i.E., typically 1-2 years postoperatively.In the patient case in question the debridement was carried out approximately 3 weeks after original operation.It should also be noted that in case of implant material degradation related inflammatory tissue reactions, there is no bacteria present.Overall, the implant material degradation related tissue reaction in this case does not seem likely.To conclude, it is probable that the patient's wound healing problems were caused by bacterial infection which is a general surgery-related risk.
 
Event or Problem Description
A 50-year-old male patient with no underlying diseases underwent open reduction and internal fixation for ankle fracture (left trimalleolar fracture, dislocation and ligament injury).Inion freedompins were used in the fixation together with metal implants.The operation was successful.3 weeks after initial operation the patient was re-admitted to a hospital with postoperative wound infection.Bacterial cultures were taken and bacteria was found.The treatment for the wound infection included antibiotics, debridement and flap transfer.The wound healed after debridement and flap transfer and the patient was discharged.No implant removals were necessary (either metal implants or inion freedompins).The trimalleolar fracture has been healed.

Brand Name
INION FREEDOMPIN¿
Common Device Name
PIN
Manufacturer (Section D)
INION OY
lääkärinkatu 2
tampere, 33520
FI  33520
Manufacturer (Section G)
INION OY
lääkärinkatu 2
tampere, 33520
FI   33520
Manufacturer Contact
kati marttinen
lääkärinkatu 2
tampere, 33520
FI   33520
MDR Report Key21750349
Report Number3003407235-2025-00001
Device Sequence Number8220613
Product Code HTY
UDI-Device Identifier06438408004346
UDI-Public06438408004346
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1
Device Catalogue NumberOPK-15K2
Device Lot Number2403021
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
METAL IMPLANTS (UNKNOWN MANUFACTURER).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale